Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 30, 2006, 8:49 AM CDT for 4 counties in Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2006, 8:49 AM CDT (13:49 UTC)
- Expired
- Jul 30, 2006, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Chambers County, AL, Lee County, AL, Macon County, AL, Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 10:00 AM CDT | FLASH FLOOD | Lanett, AL | THE FIRST BAPTIST CHURCH OF LANETT HAD SIGNIFICANT FLOODING IN THE BASEMENT OF THE BUILDING. THE LOCAL FIRE DEPARTMENT WAS CALLED IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 301354
FFWBMX
ALC017-081-087-123-301645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
849 AM CDT SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHAMBERS COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...VALLEY...LANETT...LAFAYETTE...HUGULEY
LEE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...SMITHS...OPELIKA...AUBURN...CHEWACLA
STATE PARK
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...DADEVILLE...ALEXANDER CITY...WIND
CREEK STATE PARK
MACON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF TUSKEGEE
* UNTIL 1145 AM CDT
* AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW SITE
AND STROUD
ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
SPECIFIC AREAS OF CONCERN INCLUED...AREAS ALONG THE TALLAPOOSA
RIVER...CHATAHOSPEE CREEK...EMUCKFAW CREEK...LITTLE CHATAHOSPEE
CREEK...ALLEN CREEK...MILLE CREEK...HLAWAKEE CREEK...THE
CHATTAHOCHEE RIVER...UPHAPEE CREEK...AND RED CREEK.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3229 8587 3228 8592 3239 8601 3245 8599
3248 8587 3275 8589 3277 8597 3275 8600
3309 8599 3311 8597 3311 8524 3283 8517
3260 8508 3253 8500 3248 8507 3248 8530
3242 8534 3242 8542 3224 8544 3224 8586
$$
12/SIRMON1 follow-up statement
000
WGUS74 KBMX 301624
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1124 AM CDT SUN JUL 30 2006
ALC017-081-087-123-301645-
MACON AL-LEE AL-TALLAPOOSA AL-CHAMBERS AL-
1124 AM CDT SUN JUL 30 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
CHAMBERS...TALLAPOOSA...LEE AND MACON COUNTIES...
AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLEY...
OPELIKA...NEW SITE...LANETT...LAFAYETTE...JACKSONS GAP...HUGULEY...
DADEVILLE...CAMP HILL...AUBURN...ALEXANDER CITY...WIND CREEK STATE
PARK...STROUD...SALEM AND CUSSETA
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE
WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
SPECIFIC AREAS OF CONCERN INCLUED...AREAS ALONG THE TALLAPOOSA
RIVER...CHATAHOSPEE CREEK...EMUCKFAW CREEK...LITTLE CHATAHOSPEE
CREEK...ALLEN CREEK...MILLE CREEK...HLAWAKEE CREEK...THE
CHATTAHOCHEE RIVER...UPHAPEE CREEK...AND RED CREEK.
LAT...LON 3229 8587 3228 8592 3239 8601 3245 8599
3248 8587 3275 8589 3277 8597 3275 8600
3309 8599 3311 8597 3311 8524 3283 8517
3260 8508 3253 8500 3248 8507 3248 8530
3242 8534 3242 8542 3224 8544 3224 8586
$$
12/SIRMONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:59 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 30, 6:59 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 659 AM CDT SUN JUL 30 2006 .UPDATE...QUICK UPDATE TO INCLUDE 12Z AVIATION DISCUSSION AND DISCUSS FORECAST UPDATE. BASED ON SATELLITE AND RADAR TRENDS...INCREASED POPS A BIT BASICALLY ALONG AND SOUTH OF INTERSTATE 20. ATMOSPHERE HAS APPARENTLY RECOVERED FROM YESTERDAY/S CONVECTION...AND WITH RESIDUAL MID LEVEL VORTICITY AND SURFACE BOUNDARIES...SHOWERS AND THUNDERSTORMS ARE ALREADY FIRING. 06Z NAM/WRF SEEMS TO HAVE PICKED UP ON THIS...AND IN LIGHT OF LAST NIGHT/S SUPERIOR DEPICTION OF SHOWERS AND STORMS... WENT AHEAD AND BUMPED THINGS UP FOR POPS. WILL LEAVE TEMPERATURES ALONE FOR NOW...AND SEE HOW THINGS SHAPE UP THROUGH THE MORNING HOURS. JD/81 && .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) A FEW SHOWERS HAVE SURVIVED ACROSS EAST ALABAMA OVERNIGHT AS THE WEAK VORT MAX THAT BROUGHT US RAIN YESTERDAY CONTINUES SLOWLY MOVING SOUTHWARD. EXPECT THIS VORT MAX TO BE THE FOCUS FOR CONVECTION ONCE AGAIN TODAY WITH THE MAIN AREA OF CONCERN SOUTH OF INTERSTATE 20. AFTERNOON HIGHS WILL ONCE AGAIN BE VERY TRICKY...FOLLOWING YESTERDAY/S TREND OF LOW TO MID 90S...BELIEVE WITH LESS CLOUD AND CONVECTION COVERAGE NORTH...EXPECT TEMPERATURES TO BE SLIGHTLY WARMER THAN WHAT GUIDANCE IS GIVING THE AREA. WITH MORE RAINFALL EXPECTED ACROSS SOUTHERN AREAS...STAYED CLOSE TO GUIDANCE AND REMAINED IN THE LOWER 90S. STILL THINK MAV GUIDANCE IS RUNNING A FEW DEGREES TOO COOL FOR HIGHS AND THIS IS DEFINITELY A THEME IN THE SHORT TERM PART OF THE FORECAST. UPPER HIGH WILL CONTINUE TO BUILD ACROSS THE OHIO AND TENNESSEE VALLEYS FORCING THE WEAK DISTURBANCE SOUTH TONIGHT. THUS HAVE KEPT A CHANCE OF SHOWERS AND THUNDERSTORMS FOR FAR SOUTHERN AREAS WHERE THE BEST MOISTURE AND LIFT WILL EXIST. STAYED RATHER CLOSE TO MAV GUIDANCE FOR LOWS...BUT DID GO ONE TO TWO DEGREES ABOVE FOR URBAN AREAS. MONDAY IS DEFINITELY SHAPING UP TO BE DRIER AS THE WEAKENED UPPER LEVEL DISTURBANCE ROTATES WEST OF THE AREA ALONG THE BASE OF THE UPPER HIGH. WITH LESS CONVECTION AROUND DURING THE AFTERNOON HOURS...EXPECT HIGHS TO REACH WELL INTO THE LOW TO MID 90S. WITH THE UPPER LEVEL HIGH TO OUR DUE NORTH...AN EASTERLY UPPER LEVEL FLOW WILL DEVELOP. BELIEVE THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS ON TUESDAY WILL BE DIURNALLY DRIVEN ESPECIALLY ACROSS THE HIGHER TERRAIN IN EAST ALABAMA WHERE DIFFERENTIAL HEATING WILL OCCUR. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) NO BONES TO PICK TONIGHT IN THE EXTENDED...AS MODELS ARE IN VERY GOOD AGREEMENT...AND HAVE COME IN LINE WITH OUR FORECAST CONSISTENCY. ONLY VERY MINOR...HARDLY NOTICEABLE CHANGES MADE THROUGHOUT THE LONG TERM PERIOD...THE NO EFFECTIVE CHANGE TO THE FORECAST. MEX NUMBERS ARE MUCH MORE IN LINE WITH FORECAST...BUT STILL LEANED TOWARDS GENERALLY SLIGHTLY WARMER ENSEMBLE MEANS FOR HIGH TEMPS. DID NOT STRAY FAR FROM MEX GUIDANCE ON LOWS OR POPS. BROAD SUBTROPICAL RIDGE WILL BE THE DOMINANT FEATURE THROUGH THE PERIOD...INITIALLY WITH A BIT OF AMPLITUDE AND INFLUENCE...BUT FLATTENING OUT WITH TIME. AT THE SURFACE...THE BERMUDA HIGH REMAINS WELL OUT INTO THE ATLANTIC...WITH THE WEAK RIDGE AXIS LAYING TO OUR SOUTH IN THE GULF. IN THE ABSENCE OF STRONG FEATURES THROUGH THE PERIOD...TYPICAL SUMMER HEAT AND HUMIDITY SHOULD RESULT IN TYPICAL DIURNAL SHOWER AND THUNDERSTORM CYCLE. ONLY REAL ITEM OF INTEREST IN THE LONG RUN IS THE TROPICAL WAVE ENTERING THE GULF LATE IN THE PERIOD...INTO DAY 8. ALTHOUGH THIS IS A DAY 8 FORECAST AND DETAILS SHOULD BE HELD SUSPECT...THE TROPICAL ATLANTIC IS MORE ACTIVE OF LATE...AND THE FORECAST SOLUTION OF THE GFS IS NOT REALLY OUT OF THE REALM OF POSSIBILITY. SO...AS IS ALSO TYPICAL FOR THIS TIME OF THE YEAR...WILL NEED TO KEEP AN EYE ON THE TROPICS. JD/81 && .AVIATION...DISCUSSION FOR 12Z TAFS. A BIT OF A CHANGE FROM THE PREVIOUS TAF SET...AS LATEST NAM IS PORTRAYING AN AREA OF SHOWERS AND THUNDERSTORMS REFIRING THIS MORNING ALONG H5 SHORT WAVE/VORT AXIS. BASED ON LATEST RADAR AND SATELLITE TRENDS... WENT AHEAD AND ADDED VCTS AND TEMPO -TSRA WITH MVFR VISIBILITY THIS MORNING TO BHM...EET...AND ANB...AND MAY HAVE TO ADD TO TCL. THIS AXIS WILL GRADUALLY WORK SOUTH THROUGH THE MORNING...AND WITH HEAT OF THE DAY BUILDING TO THE SOUTH...SHOULD HAVE PLENTY OF UNSTABLE AIR TO WORK WITH BY THE TIME IT REACHES MGM AND TOI. INCLUDED VCSH IN TAFS FOR MGM AND TOI THROUGH 18Z...THEN STARTED THE VCTS AND TEMPO TSRA. MAIN DIFFERENCE FOR MGM AND TOI WILL BE POSSIBILITY OF GUSTY WINDS WITH THE MVFR VISIBILITIES IN THUNDERSTORMS. FOR BHM...EET...ANB...AND TCL...EXPECT VFR CONDITIONS TO DOMINATE BY NOON...AND INTO TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD CLEAR MGM AND TOI BY 23Z. ALTHOUGH NOT CURRENTLY INCLUDED IN TAFS...SUSPECT PATCHY MVFR VISIBILITIES DUE TO FOG AGAIN TONIGHT. JD/81 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 91 71 93 71 / 30 20 20 20 ANNISTON 92 72 93 73 / 30 20 20 20 BIRMINGHAM 92 74 94 75 / 40 20 20 20 TUSCALOOSA 95 73 95 74 / 40 40 30 20 CALERA 91 73 94 74 / 40 30 30 20 AUBURN 91 71 94 72 / 50 30 20 20 MONTGOMERY 92 73 93 74 / 60 40 50 20 TROY 91 72 94 73 / 60 40 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 99/81/75
Hazardous weather outlook, Jul 30, 6:10 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 610 AM CDT SUN JUL 30 2006 ALZ011>015-017>050-311110- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 610 AM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS WILL DEVELOP ACROSS PARTS OF CENTRAL ALABAMA ON SUNDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 50 MPH...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING. THE STORMS WILL DEVELOP AROUND NOON CDT AND PROPAGATE SOUTHWARD...MOVING OUT OF CENTRAL ALABAMA BY 6 PM CDT. THE STRONG STORMS WILL GENERALLY BE CONFINED TO AREAS ALONG AND SOUTH OF A LINE FROM MONTGOMERY TO WEDOWEE. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS ACROSS SOUTH CENTRAL ALABAMA MAY BE ACTIVATED SUNDAY AFTERNOON. JD/81
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:37 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 23 min |
| Jul 30, 2:19 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 26 min |
| Jul 30, 2:41 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 34 min |
| Jul 30, 2:44 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 31 min |
| Jul 30, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 27 min |
| Jul 30, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 35 min |
| Jul 30, 4:25 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.